EconPapers    
Economics at your fingertips  
 

Numerical methods for two person games arising from transboundary pollution with emission permit trading

Junyu Lai, Justin W.L. Wan and Shuhua Zhang

Applied Mathematics and Computation, 2019, vol. 350, issue C, 11-31

Abstract: We propose finite difference methods for solving two dimensional Hamilton–Jacobi–Bellman (HJB) equations and systems arising from the modelling of transboundary pollution with emission permits trading. We prove that our numerical scheme for the HJB equations from cooperative game is consistent, stable, and monotone, therefore guarantees convergence to viscosity solutions. To ensure our scheme is fully implicit and unconditionally monotone, we combine wide stencil with narrow stencil in the discretization. We address coupling between unknown variables and emission controls using policy iteration. We solve the coupled systems of HJB equations from non-cooperative game efficiently through policy-like iteration. We give a theoretical analysis of our scheme for solving the coupled system and find that it converges under certain conditions. Finally, we show that our numerical scheme achieves higher order of convergence than the finite volume method proposed originally.

Keywords: Transboundary pollution; Differential games; Emission controls; HJB equation; Finite difference method; Wide stencil (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0096300318311147
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:apmaco:v:350:y:2019:i:c:p:11-31

Access Statistics for this article

Applied Mathematics and Computation is currently edited by Theodore Simos

More articles in Applied Mathematics and Computation from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-05-04
Handle: RePEc:eee:apmaco:v:350:y:2019:i:c:p:11-31